MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA

HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA
Catalog Number 302661
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
On october 10th 2024, a customer reported three suspected false positive gc results using the aptima combo 2 assay.Samples were tested in worklist: 002536-20240916-45 ((b)(6)) & 002536-20241003-12 (24m113251 & 24m113075), using assay lots 899831 and 901175 on panther instrument serial number (b)(6) and tested positive for gc.Customer noted the results were questioned by the physician: two samples came from pregnant patients and the other sample came from a patient whose spouse tested negative for gc.One of the patients (sample id ((b)(6)) received treatment based on the positive gc result and no additional testing was performed.No negative impacts from the treatment were reported.Samples from the other two patients were recollected resulted gc negative.Hologic has not been informed of any adverse patient outcomes related to this situation.
 
Additional Manufacturer Narrative
Hologic technical support (ts) reviewed the logs provided by the customer and noted no hardware, software, or kit-related issues.Ts noted that all three samples had typical kinetics and did not find any indication of contamination.Ts noted that the samples were either mishandled or were true low-target samples.Hologic product application specialist (pas) provided a secondary review and confirmed there were no hardware or reagent preparation issues.Pas agreed that the samples were either mishandled or were low-target.Hologic performed a risk assessment and noted no product impact.Hologic has not been informed of any adverse patient outcomes related to this situation.

Brand Name
APTIMA COMBO 2 ASSAY
Common Device Name
DNA-REAGENTS, NEISSERIA
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
geovan rich
10210 genetic center drive
san diego, CA 92121
6199972348
MDR Report Key20615478
Report Number2024800-2024-00027
Device Sequence Number15651565
Product Code LSL
UDI-Device Identifier15420045505711
UDI-Public15420045505711
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number302661
Device Lot Number899831 & 901175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown